MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7226550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only year valid.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date in 2016, the patient underwent l4-l5 stabilization and l5-s1 fusion decompression, in which the rods and screws were implanted.On an unknown date, post-op, the reported screw broke.The patient also suffered from adjacent level degeneration.Hence, on 03-sep-2019, a revision surgery was performed, in which the broken screw was completely explanted.No fragment of the broken screw remained inside the patient.No injury to the patient has been reported after the revision surgery.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the revision surgery, removal of previous instrumentation and re-fusion was performed.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection did not reveal any damage to the threads or the hex of the screw.Normal wear is present around the crown of the screw from the seating of the rod.The screw appears to function as intended.No fault found.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9139563
Report Number1030489-2019-01099
Device Sequence Number1825143
Product Code KWP
UDI-Device Identifier00885074362915
UDI-Public00885074362915
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K182928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7226550
Device Lot Number0306133W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/22/2019
12/10/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/20/2019
12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR